Colorado, 2022

High Wind in Colorado, April 22, 2022

April 22, 2022 · NWS BOU · 10 events in 10 counties and zones

Another period of strong winds occurred in the afternoon and evening which impacted portion of the urban corridor and northeast plains of Colorado. Some of the strongest gusts included: 90 mph at the mouth Coal Creek Canyon; 86 mph, 6 miles northeast of Otis; 74 mph at Buckley AFB, with 71 mph at Akron-Colorado Regional Airport and near Sterling.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Another period of strong winds occurred in the afternoon and evening which impacted portion of the urban corridor and northeast plains of Colorado. Some of the strongest gusts included: 90 mph at the mouth Coal Creek Canyon; 86 mph, 6 miles northeast of Otis; 74 mph at Buckley AFB, with 71 mph at Akron-Colorado Regional Airport and near Sterling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 22, 9:38 AM MST, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 22, 9:38 AM MST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1038 AM MDT Fri Apr 22 2022

.UPDATE...
Issued at 1025 AM MDT Fri Apr 22 2022

...EXTREMELY CRITICAL FIRE WEATHER BEGINNING TO DEVELOP THIS
MORNING...

Surface observations this morning show very dry humidities across
portions of the forecast area, setting the stage for a
potentially very dangerous afternoon of fire weather. RAWS and
ASOS data from the Foothills and the Denver metro are already
reporting relative humidities in the 10-15% range, with a couple
sites (DEN/BKF/CFO) already reporting 7-9% RH. Along the I-76
corridor, memories of this morning's fog are quickly fading as the
very shallow low-level moisture has started to scour out. We'll
see continued drying this afternoon as dew points continue to drop
as a result of deep mixing... at least to 500mb... and perhaps
higher if BUFKIT momentum transfer algorithms are correct. As the
better mixing commences in the next couple of hours, winds should
increase substantially as a result of the better mixing
coinciding with the arrival of the H7/H5 speed maxima. The only
changes in this forecast update have been to add more blowing dust
to the far eastern plains and lower afternoon dew points a bit
more, resulting in a widespread area of MinRH near 5% later today.
The rest of the previous forecast is on track and no changes to
the current headlines are planned.

One other thing to watch... as noted by last nights shift... is
the mountain wave potential tonight into Saturday. Recent CAMs are
much more aggressive with the high wind potential, especially over
the higher terrain of Boulder county, as a brief mountain wave
develops. Will need to watch this closely, especially as many
Foothills locations will see poor humidity recovery overnight
tonight.

&&

.SHORT TERM...(Today and tonight)
Issued at 402 AM MDT Fri Apr 22 2022

...EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS
THE FOOTHILLS, PLAINS AND PARK COUNTY TODAY...

Currently, there is some low cloudiness and even some fog in a
few spots over the northeastern border areas of the CWA. Surface
dew points are in the 50s and even lower 60s F there at this time.
There is also some upper level cloudiness moving into the western
CWA along with the next upper trough. There are fairly strong
southerly winds over the Urban Corridor at this time. The rest of
the plains have weak winds, and northeasterlies over the northeast
corner.

Models show an upper trough moving across the CWA tonight. There is
decent upward vertical velocity progged on the QG Omega fields for
the CWA today into the this evening as a result.  The best ascent
with the trough is to our north.

The forecast is still on track for dry, very warm and windy
conditions for the plains today into this evening.  Models push that
low level moisture out of the CWA by 18Z, with dew point readings in
the teens to mid 20s F for this afternoon.  Strong south-
southwesterly low level winds are still progged as well for most of
the plains.  Progged speeds are pretty high, but marginal for high
wind criteria. Will, nevertheless, leave highlights as is. It is
close. As mentioned in previous discussions, blowing dust is
expected, but no highlights for that at this time as there are
plenty of highlights going over the plains already and I am not
certain how significant that hazard will become. Will leave the
areas of blowing dust going in the GFE grids for now.

As far as thunderstorms are concerned, most of the models keep the
50 F plus surface dew points east of the CWA later this afternoon
and evening. However, the NAM brings those into Sedgwick and
Phillips Counties briefly, early this evening. Will leave some
thunder in over the far northeastern corner only.

Models show fairly decent moisture for the mountains late this
afternoon and tonight with the upper trough.  Will go with an
advisory starting tonight going into the later periods for the high
mountain zones. Temperatures will be be well above seasonal
normals today, but not to record levels.

.LONG TERM...(Saturday through Thursday)
Issued at 302 AM MDT Fri Apr 22 2022

By 12z Sat, an upper level storm system will be centered over wrn
Nebraska, and then will move quickly into cntrl South Dakota by
the aftn. Favorable orographics over the higher terrain combined
with decent lapse rates will allow for snow showers thru the day,
especially along and north of I-70. Over nern CO, there is some
disagreement on whether some precip enhancement will occur over
the far nern plains, in the morning. The ECMWF wants to develop
some precip on the backside of the upper level low while the other
models keep this band further to the north. At this time will
keep in a chc of precip over the far nern plains in the morning.

Meanwhile, there is some potential for strong winds in the foothills
from 12z to 18z on Sat.  Hi res cross-sections, show a brief
critical layer developing, with cross-barrier flow increasing to
60 to 70 kts, as subsidence occurs in the mid levels. Thus may
see strong winds over portions of the foothills in the normal
windy spots. Across the plains, will see another windy day as
well with gusts up to 50 mph in the aftn. Highs will be much
cooler as readings drop back into the mid 50s to lower 60s.

For Sat night into Sun morning, the upper level storm system will be
over ern North Dakota into nwrn Minnesota with WNW flow aloft. Cross-
sections continue to show some moisture embedded in the flow which
will affect the mtns.  With favorable orographics will likely see a
continuation of snow showers with light accumulations.  By Sun aftn
into Sun night, a secondary weaker upper level system will move
southeast across the area.  This feature will bring an increase in
snow shower activity over the higher terrain. Meanwhile, a
secondary surge of cooler air will move into nern CO with
enhancement of upslope flow in the aftn and evening. As a result,
could see a better chc of showers along portions of the I-25
Corridor and foothills, with the snow level dropping down to 6500
feet by Sun evening. Highs across nern CO will only be in the 50s
on Sun.

By Mon, drier air in WNW flow aloft will move into the area with dry
conditions.  Temperatures will be near seasonal levels.  For Tue and
Wed, a flat upper level ridge will be over the area.  This will lead
to a dry pattern with a warming trend.  Highs by Wed will be well
above normal with readings in the upper 70s to lower 80s across the
plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1025 AM MDT Fri Apr 22 2022

VFR conditions expected at the terminals through tomorrow
afternoon. Strong south/southwesterly winds are developing this
morning and will continue through much of the day. A few gusts
near 50kt are likely after 21z with patchy blowing dust possible
at DEN. Not expecting significant visby impacts but there could be
some issues on approach if a dust plume develops over the wrong
spot. Winds will shift more to the west and weaken a touch this
evening before turning more towards drainage flow after midnight.
Strong northwesterly winds will develop tomorrow morning. No
ceiling issues are anticipated.

&&

.FIRE WEATHER...
Issued at 421 AM MDT Fri Apr 22 2022

The critical fire weather conditions are expected for the plains,
foothills and Park County today. Strong winds and very low
relative humidities are the cause. The strong wind speeds
expected would be disastrous for any fires that may start making
wildfire control impossible.

Cooler temperatures along with higher humidity will occur over the
plains on Saturday. However, wind gusts from 40 to 50 mph will
occur in the afternoon.  Thus there will still be elevated fire
conditions due to the gusty winds.

Fire danger will decrease from Sunday into Monday as winds will be
much weaker.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until midnight MDT tonight for COZ040-041-
044>051.

Red Flag Warning until 9 PM MDT this evening for COZ214>216-
238>251.

Winter Weather Advisory from 6 PM this evening to midnight MDT
Saturday night for COZ031-033-034.

&&

UPDATE...Hiris
SHORT TERM......RJK
LONG TERM.......RPK
AVIATION...Hiris
FIRE WEATHER....RJK/RPK
Hazardous weather outlook, Apr 22, 10:01 AM MST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1101 AM MDT Fri Apr 22 2022

COZ030>051-231715-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1101 AM MDT Fri Apr 22 2022

...EXTREME FIRE WEATHER CONDITIONS AND VERY WINDY TODAY FOR THE
LOWER ELEVATIONS AND THE EAST SLOPES OF THE FRONT RANGE FOOTHILLS...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Extreme fire weather conditions will continue over the plains and
foothills through this evening. Very warm, dry, and windy weather
will make any new wildfire extremely difficult, if not impossible,
to control. The strong winds will also create blowing dust and
localized poor visibilities causing hazardous travel conditions
out on the plains.

A few thunderstorms are possible across the far northeast corner
of Colorado this evening. The storms could produce hail and
strong winds.

Snow is expected late this afternoon and tonight for the high
mountains, with scattered rain and snow showers in the foothills
and high valleys tonight and isolated rain showers over the
northeast plains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Mountain areas will see rain and snow showers Saturday into
Saturday evening with 6 to 12 inches of snow in some areas, with
slick travel conditions over the higher mountain passes. At lower
elevations if will remain windy with gusts from 40 to 50 mph over
the plains. The foothills could see some strong winds Saturday
morning with a few gusts up to 70 mph.

On Sunday, a weak upper level system will bring more rain and
snow showers to the higher terrain, with a chance of rain showers
at lower elevations. The coming week will see warmer temperatures
along with dry and breezy conditions.

.SPOTTER INFORMATION STATEMENT...

Reports of high winds or damage will be appreciated.

Hiris/Gimmestad

In the hours before

Local storm report, Apr 22, 12:29 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
129 PM MDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     NON-TSTM WND GST 1 S COPPER MOUNTAIN     39.48N 106.15W
04/22/2022  M58 MPH          SUMMIT             CO   AWOS

            AWOS STATION KCCU RED CLIFF PASS.

1239 PM     NON-TSTM WND GST 1 ESE AKRON             40.16N 103.20W
04/22/2022  M55 MPH          WASHINGTON         CO   MESONET

            MESONET STATION EW7755 AKRON.

0410 PM     NON-TSTM WND GST 4 W CASTLE ROCK         39.37N 104.92W
04/21/2022  M54 MPH          DOUGLAS            CO   MESONET

            MESONET STATION FW8819 CASTLE ROCK.

1045 AM     NON-TSTM WND GST 2 N COPPER MOUNTAIN     39.52N 106.15W
04/22/2022  M54 MPH          SUMMIT             CO   MESONET

            MESONET STATION CO154 I-70 COPPER MTN.

1255 PM     NON-TSTM WND GST 1 E LIMON               39.27N 103.67W
04/22/2022  M54 MPH          LINCOLN            CO   ASOS

            ASOS STATION KLIC LIMON.

0341 PM     NON-TSTM WND GST 2 SSE CENTENNIAL        39.57N 104.85W
04/21/2022  M51 MPH          ARAPAHOE           CO   ASOS

            ASOS STATION KAPA CENTENNIAL AIRPORT.

1237 PM     NON-TSTM WND GST AKRON                   40.17N 103.22W
04/22/2022  M51 MPH          WASHINGTON         CO   ASOS

            ASOS STATION KAKO AKRON.

0115 PM     NON-TSTM WND GST 3 SE NIWOT              40.06N 105.12W
04/22/2022  M51 MPH          BOULDER            CO   MESONET

            MESONET STATION FW3675 LAFAYETTE.

0107 PM     NON-TSTM WND GST 8 NNW BOYERO            39.02N 103.35W
04/22/2022  M50 MPH          LINCOLN            CO   MESONET

            MESONET STATION UP711 7.7 NW BOYERO (UPR).

0108 PM     NON-TSTM WND GST 8 S HOLYOKE             40.47N 102.30W
04/22/2022  M50 MPH          PHILLIPS           CO   MESONET

            MESONET STATION CO048 US 385 HOLYOKE.

0340 PM     NON-TSTM WND GST 1 NNE LONE TREE         39.56N 104.87W
04/21/2022  M49 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CO001 I-25 AND C470.

1223 PM     NON-TSTM WND GST 2 S CHEESMAN RESERVOIR  39.18N 105.27W
04/22/2022  M49 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CHRC2 CHEESMAN.

1235 PM     NON-TSTM WND GST HUGO                    39.14N 103.47W
04/22/2022  M49 MPH          LINCOLN            CO   MESONET

            MESONET STATION EW0539 HUGO.

1258 PM     NON-TSTM WND GST 3 S CEDAR POINT         39.31N 103.83W
04/22/2022  M49 MPH          ELBERT             CO   MESONET

            MESONET STATION CO066 CEDAR POINT.

0211 PM     NON-TSTM WND GST 2 W KEENESBURG          40.11N 104.57W
04/21/2022  M48 MPH          WELD               CO   MESONET

            MESONET STATION CO038 076E037 KEENESBURG.

0415 PM     NON-TSTM WND GST 9 N MANILA VILLAGE      39.89N 104.50W
04/21/2022  M48 MPH          ADAMS              CO   MESONET

            MESONET STATION EW6017 BENNETT.

0535 PM     NON-TSTM WND GST 2 SE JULESBURG          40.97N 102.25W
04/21/2022  M48 MPH          SEDGWICK           CO   MESONET

            MESONET STATION CO034 I-76 JULESBURG.

1215 PM     NON-TSTM WND GST 7 SSW HUGO              39.04N 103.52W
04/22/2022  M48 MPH          LINCOLN            CO   MESONET

            MESONET STATION EW9214 HUGO.

1246 PM     NON-TSTM WND GST 3 E GUFFEY              38.75N 105.48W
04/22/2022  M48 MPH          PARK               CO   MESONET

            MESONET STATION FW9987 GUFFEY.

1258 PM     NON-TSTM WND GST 2 N LOVELAND PASS       39.69N 105.88W
04/22/2022  M48 MPH          CLEAR CREEK        CO   MESONET

            MESONET STATION CO125 LOVELAND PASS.

0211 PM     NON-TSTM WND GST 1 WNW FRISCO            39.58N 106.11W
04/21/2022  M47 MPH          SUMMIT             CO   MESONET

            MESONET STATION CO153 I-70 FRISCO.

0252 PM     NON-TSTM WND GST 2 ESE STERLING          40.62N 103.17W
04/21/2022  M47 MPH          LOGAN              CO   MESONET

            MESONET STATION CO035 I-76 STERLING.

0433 PM     NON-TSTM WND GST 2 SE DENVER INTL AIRPOR 39.85N 104.65W
04/21/2022  M47 MPH          DENVER             CO   ASOS

            ASOS STATION KDEN DENVER INTL AIRPORT.

0717 PM     NON-TSTM WND GST 1 NNE CASTLE PINES      39.49N 104.87W
04/21/2022  M47 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CO073 SURREY RIDGE.

0100 PM     NON-TSTM WND GST 7 WNW SIMLA             39.20N 104.19W
04/22/2022  M47 MPH          ELBERT             CO   MESONET

            MESONET STATION EW7240 7 WNW SIMLA.

0605 PM     NON-TSTM WND GST 10 E ARAPAHOE PARK      39.61N 104.51W
04/21/2022  M46 MPH          ARAPAHOE           CO   MESONET

            MESONET STATION AV686 BENNETT.

0720 PM     NON-TSTM WND GST FRANKTOWN               39.39N 104.75W
04/21/2022  M46 MPH          DOUGLAS            CO   MESONET

            MESONET STATION FKTC2 FRANKTOWN.

0755 AM     NON-TSTM WND GST 1 ENE BERTHOUD PASS     39.80N 105.77W
04/22/2022  M46 MPH          GRAND              CO   AWOS

            AWOS STATION K0CO BERTHOUD PASS.

1247 PM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
04/22/2022  M46 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO109 ROCKY FLATS HWY 93 AND
            72.

1258 PM     NON-TSTM WND GST 3 E UNION               40.35N 103.44W
04/22/2022  M46 MPH          WASHINGTON         CO   MESONET

            MESONET STATION CO183 I-76 MERINO EXIT.

0115 PM     NON-TSTM WND GST 2 SE HOLYOKE            40.57N 102.28W
04/22/2022  M46 MPH          PHILLIPS           CO   AWOS

            AWOS STATION KHEQ HOLYOKE AIRPORT.

0302 PM     NON-TSTM WND GST 2 ENE WIGGINS           40.25N 104.04W
04/21/2022  M45 MPH          MORGAN             CO   MESONET

            MESONET STATION CO039 076W067 WIGGINS BIJOU
            CREEK.

0434 PM     NON-TSTM WND GST 3 S CASTLE PINES        39.42N 104.88W
04/21/2022  M45 MPH          DOUGLAS            CO   MESONET

            MESONET STATION CO075 025S185 FOUNDERS
            POINT.

1202 PM     NON-TSTM WND GST 1 WSW PLEASANT VIEW     39.71N 105.19W
04/22/2022  M45 MPH          JEFFERSON          CO   MESONET

            MESONET STATION CO008 I-70 AT C470.

0103 PM     NON-TSTM WND GST 2 N MEAD                40.27N 104.98W
04/22/2022  M45 MPH          WELD               CO   MESONET

            MESONET STATION CO165 I-25 BERTHOUD HILL.

0115 PM     NON-TSTM WND GST 6 W ELBERT              39.22N 104.65W
04/22/2022  M45 MPH          ELBERT             CO   AWOS

            AWOS STATION KMNH MONUMENT ELBERT.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, C & E Adams & Arapahoe Counties

When
April 22, 12:30 PM MST to 3:00 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

Peak wind gusts included 64 mph, 9 miles south of Manila Village, and 58 mph near Strasburg.

High Wind, Washington County

When
April 22, 12:49 PM MST to 8:17 PM MST
Where
Washington County forecast zone
Measured
75 kt (86 mph) measured gust
Reported by
Mesonet
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

A peak winds included: 86 mph, 6 miles northeast of Otis; 71 mph at Colorado Plains Regional Airport in Akron, and 58 mph, 3 miles east of Union.

High Wind, Sedgwick County

When
April 22, 1:29 PM MST to 8:48 PM MST
Where
Sedgwick County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

A peak wind gust to 69 mph was measured near Julesburg.

High Wind, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
April 22, 2:19 PM MST to 4:11 PM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Peak wind gusts included 74 mph at Buckley AFB, with 59 mph at Centennial Airport and Denver International Airport.

High Wind, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
April 22, 2:41 PM MST to 8:45 PM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Peak wind gusts included 71 mph near Marshall, and 59 mph, 4 miles east-southeast of Erie.

High Wind, Morgan County

When
April 22, 3:32 PM MST
Where
Morgan County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

A peak wind gust to 58 mph was measured near Wiggins.

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
April 22, 3:46 PM MST to 5:32 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

Peak wind gusts included: 68 mph at Limon Municipal Airport, 65 mph in Hugo, 62 mph near Cedar Point, and 59 mph, 7 miles south-southwest of Hugo.

High Wind, Phillips County

When
April 22, 4:33 PM MST to 6:55 PM MST
Where
Phillips County forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

Peak wind gusts included 63 mph, 8 miles south of Holyoke, and 60 mph in Holyoke.

High Wind, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
April 22, 8:47 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
Mesonet
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

A peak wind gust to 90 mph was measured at the junction of highways 93 and 72.

High Wind, Logan County

When
April 22, 9:01 PM MST to 9:08 PM MST
Where
Logan County forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

A peak wind gust to 71 mph was measured near Sterling, with a gust to 69 mph, 5 miles north of Pawnee Pass.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1020283, 1020290, 1020292, 1020282, 1020296, 1020286, 1020285, 1020293, 1020281, 1020287.